Alert archive / Ohio / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 170, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Aug 6, 2000, 9:48 PM EDT for Jefferson County, Ohio. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 6, 2000, 9:48 PM EDT (01:48 UTC)
- Expired
- Aug 6, 2000, 10:15 PM EDT
- In force
- 27 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Whole counties
County Jefferson County, OH
The radar
The Pittsburgh radar (KPBZ), 49 km from the middle of the area, began a volume at 01:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 6, 9:30 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 1.8 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2398 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 723 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 272 m²/s²
- 0-3 km storm-relative helicity
- 361 m²/s²
- Significant tornado parameter
- 3.8
- Supercell composite
- 24.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KPBZ 070149 SVRPIT OHC081-070215- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 948 PM EDT SUN AUG 6 2000 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JEFFERSON COUNTY IN OHIO * UNTIL 1015 PM EDT * AT 948 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES NORTHEAST OF WINTERSVILLE...MOVING EAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE IN EASTERN JEFFERSON COUNTY BY 1000 PM <<CALL TO ACTION>>DANGEROUS AND FREQUENT CLOUD-TO-GROUND LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM HIGHER LOCATIONS SUCH ASc HILLS. STAY AWAY FROM TREES. MOVE INDOORS OR GET IN A HARD-TOPPED CAR. IF INDOORS...STAY AWAY FROM WINDOWS. AVOID USING ELECTRICAL APPLIANCES UNLESS IT IS AN EMERGENCY. .END
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 2:56 PM EDT, 6 hours 52 minutes earlier.
Area forecast discussion, Aug 6, 2:56 PM EDT, 6 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 256 PM EDT SUN AUG 6 2000 SHOWERS SEEM TO BE MOVING TO THE EAST...HOWEVER WARM MOIST AIR IS STILL AROUND. WITH POSSIBLE SUNSHINE ADDITIONAL STORMS COULD DEVELOP LATER TODAY. THE COLD FRONT IS EXPECTED TO STRING OUT ACROSS THE AREA OVER THE NEXT FEW DAYS KEEPING WARM AND HUMID AIR IN THE AREA. EXPECT A CHANCE OF THUNDERSTORMS EVERYDAY. CAT FCSTID = 66 PIT 68 85 67 86 / 100 40 20 30 HLG 69 86 68 87 / 100 40 20 30 MGW 70 87 68 87 / 100 40 20 30 ZZV 71 88 70 88 / 100 40 20 30 PHD 70 87 69 88 / 100 40 20 30 FKL 66 82 63 83 / 100 40 20 30 DUJ 65 82 62 82 / 100 40 20 30 LBE 67 86 66 87 / 100 40 20 30 BTP 67 84 65 85 / 100 40 20 30 IDI 67 83 64 84 / 100 40 20 30 ODM 67 85 67 85 / 100 40 20 30 .PBZ... MD...FLASH FLOOD WATCH UNTIL 400 AM EDT MONDAY FOR ZONE MDZ001. OH...FLASH FLOOD WATCH UNTIL 400 AM EDT MONDAY FOR ZONES OHZ039>041...OHZ048>050...OHZ057>059...OHZ068>069. PA...FLASH FLOOD WATCH UNTIL 400 AM EDT MONDAY FOR ZONES PAZ007>009...PAZ013>016...PAZ020>023...PAZ029>032. WV...FLASH FLOOD WATCH UNTIL 400 AM EDT MONDAY FOR ZONES WVZ001>004...WVZ012...WVZ021>023...WVZ041.
In the hours before
Special weather statement, Aug 6, 9:39 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 939 PM EDT SUN AUG 6 2000 PAZ020-021-029-030-WVZ001-002-070300- ALLEGHENY PA-BEAVER PA-BROOKE WV-HANCOCK WV-WASHINGTON PA- WESTMORELAND PA- 939 PM EDT SUN AUG 6 2000 ...STRONG THUNDERSTORMS... STRONG THUNDERSTORMS WERE HEADED FOR THE PITTSBURGH METRO AREA. THIS EVENING. THUNDERSTORMS WERE RAPIDLY FORMING OVER THE PANHANDLE OF WEST VIRGINIA AND AND WERE MOVING RAPIDLY EAST AT 40 MPH. THESE THUNDERSTORMS WILL REACH THE CITY OF PITTSBURGH AND GREENSBURG BY 10 PM AND CONTINUE FOR AN HOURS OR MORE. EXPECT WIND GUSTS OVER 40 MPH AND GREATER ALONG WITH HAIL AND TORRENTIAL RAINS.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 11:38 PM EDT | Severe Thunderstorm Warning | PBZ | Carroll, Columbiana | 67 min |
| Aug 6, 11:38 PM EDT | Severe Thunderstorm Warning | PBZ | Tuscarawas | 67 min |
| Aug 7, 12:09 AM EDT | Severe Thunderstorm Warning | PBZ | Jefferson | 66 min |
| Aug 7, 12:18 AM EDT | Severe Thunderstorm Warning | PBZ | Harrison | 57 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.